Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 117, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 4, 2015, 3:25 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 4, 2015, 10:50 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
684 WHUS71 KBUF 041925 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EDT FRI SEP 4 2015 LOZ042-050300- /O.NEW.KBUF.SC.Y.0117.150904T1925Z-150905T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 325 PM EDT FRI SEP 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
2 follow-up statements
107 WHUS71 KBUF 042343 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 743 PM EDT FRI SEP 4 2015 LOZ042-050300- /O.CON.KBUF.SC.Y.0117.000000T0000Z-150905T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 743 PM EDT FRI SEP 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
339 WHUS71 KBUF 050250 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1050 PM EDT FRI SEP 4 2015 LOZ042-050400- /O.CAN.KBUF.SC.Y.0117.000000T0000Z-150905T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1050 PM EDT FRI SEP 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 3:23 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 4, 3:23 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EDT FRI SEP 4 2015 .SYNOPSIS... HIGH PRESSURE WILL BECOME ANCHORED ALONG THE EAST COAST THROUGH THE HOLIDAY WEEKEND AND PROVIDE DRY AND VERY WARM WEATHER FOR THE BULK OF THE REGION. THERE WILL BE A FEW WIDELY SCATTERED THUNDERSTORMS SATURDAY AFTERNOON FOR A SMALL AREA JUST EAST OF LAKE ERIE...AND THEN POSSIBLY ON SUNDAY SOUTHEAST OF BOTH LAKES BUT THE VAST MAJORITY OF THE AREA WILL REMAIN DRY. THE ABOVE NORMAL TEMPERATURES WILL LAST THROUGH MOST OF NEXT WEEK BEFORE COOLER WEATHER ARRIVES LATE IN THE WEEK. && .NEAR TERM /THROUGH SATURDAY/... RADAR IMAGERY LATE THIS AFTERNOON SHOWING A FEW SCATTERED SHOWERS AND STORMS ACROSS THE SOUTHWEST CORNER OF NY ALONG A SUBTLE CONVERGENCE ZONE SUPPORTED BY TERRAIN AND DIFFERENTIAL HEATING. LOW AND MID LEVEL FLOW IS VERY WEAK...SO THESE STORMS WILL HAVE SLOW FORWARD MOTIONS AND MAY PRODUCE LOCALLY HEAVY RAINFALL IN A FEW SPOTS. THESE STORMS WILL CONTINUE THROUGH EARLY TO MID EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. OTHERWISE THE REST OF THE AREA WILL SEE PLENTY OF SUNSHINE AND WARM TEMPERATURES TO WRAP UP THE DAY. OVERNIGHT THE LATEST 12Z NAM AND CANADIAN GEM SUGGEST A LOW STRATUS DECK WILL FORM ACROSS CENTRAL PA AND SPREAD NORTHWESTWARD INTO PORTIONS OF THE SOUTHERN TIER AND FINGER LAKES WITH INCREASING CLOUDS ACROSS THE HIGHER TERRAIN. ELSEWHERE SKIES SHOULD REMAIN MAINLY CLEAR AS A BUBBLE OF SLIGHTLY DRIER AIR HAS PUSHED SOUTH OUT OF CANADA. PATCHY FOG WILL FORM ONCE AGAIN IN MANY AREAS WITH FOG BECOMING MORE WIDESPREAD IN THE TYPICAL SOUTHERN TIER RIVER VALLEYS. EXPECT LOWS IN THE MID 60S IN MOST AREAS...WITH UPPER 50S ACROSS THE NORTH COUNTRY WHERE A SLIGHTLY COOLER/DRIER AIRMASS HAS SETTLED IN. ON SATURDAY THE MORNING FOG AND STRATUS ACROSS THE SOUTHERN TIER AND FINGER LAKES SHOULD MIX OUT BY LATE MORNING. THE REMAINING LOW LEVEL MOISTURE WILL ALLOW DIURNAL CUMULUS TO FORM ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER. STRONG HEATING WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE MODERATE TO STRONG INSTABILITY BY AFTERNOON WITH MODEL POINT SOUNDINGS FORECASTING SBCAPE OF GREATER THAN 2000J/KG. FOR THE MOST PART THE VERY WARM MID LEVELS AND LACK OF LARGE SCALE SUPPORT WILL PREVENT DEEP MOIST CONVECTION WITH ONE NOTABLE EXCEPTION. LATEST 12Z MESOSCALE MODEL GUIDANCE IS NOW MORE AGGRESSIVE IN DEVELOPING CONVECTION ALONG THE LAKE ERIE LAKE BREEZE IN CHAUTAUQUA AND SOUTHERN ERIE COUNTIES. LOCALLY STRONGER CONVERGENCE ALONG THE LAKE BREEZE BOUNDARY MAY BE ENOUGH TO OVERCOME THE WARM MID LEVELS AND BREACH THE CAP...ALLOWING SCATTERED STORMS TO DEVELOP. WITH THIS IN MIND HAVE INCLUDED A NARROW CORRIDOR OF CHANCE POPS SATURDAY AFTERNOON AND EARLY EVENING FROM FINDLAY LAKE NORTHEAST INTO THE BOSTON HILLS. OTHERWISE FOR THE REST OF THE AREA EXPECT PLENTY OF SUNSHINE ON THE LAKE PLAINS. 850MB TEMPS AROUND +16C WILL CONTINUE TO SUPPORT UNSEASONABLE WARMTH WITH HIGHS IN THE MID TO UPPER 80S ACROSS THE LOWER ELEVATIONS OF WESTERN NY...AND LOWER 80S ACROSS HIGHER TERRAIN. LIGHT SYNOPTIC SCALE FLOW AND STRONG DIFFERENTIAL HEATING WILL ALLOW LOCAL LAKE BREEZE CIRCULATIONS TO DEVELOP...KEEPING THE LAKESHORES A LITTLE COOLER. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A BROAD UPPER LEVEL RIDGE WILL BE OVER THE EASTERN HALF OF THE COUNTRY SUNDAY AND MONDAY WHILE AN UPPER LEVEL LOW MOVES FROM THE PACIFIC NORTHWEST INTO SASKATCHEWAN AND MANITOBA. THE LATTER FEATURE WILL HAVE SOME IMPACTS LATER ON IN THE WEEK...BUT IN THE MEANTIME MAINLY DRY AND CONTINUED WARM CONDITIONS WILL CONTINUE UNDER THE PRESENCE OF THE RIDGE. A WEAK SW FLOW WILL DEVELOP BY SUNDAY. LAKE BREEZE CONVECTIVE INITIATION IS POSSIBLE WELL INLAND LATE IN THE DAY EAST OF EITHER LAKE...BUT OVERALL EXPECT DRY CONDITIONS FOR MOST OF WESTERN AND CENTRAL NY. BY MONDAY...A SLIGHTLY DRIER AIRMASS SHOULD BE IN PLACE FOR DRY CONDITIONS REGIONWIDE. THE USUAL LATE SEASON VALLEY FOG IS POSSIBLE ALONG WITH SOME LOW CLOUDINESS FOR THE OVERNIGHTS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THERE IS UNCERTAINTY IN THE MODELS REGARDING A WEAK FRONTAL PASSAGE ON TUESDAY. A BETTER COLD FRONT LOOKS PLAUSIBLE FOR ROUGHLY THE WEDNESDAY TIMEFRAME AS AN UPPER LEVEL LOW OVER MANITOBA MOVES SLOWLY EAST ACROSS THE HUDSON BAY. THURSDAY SHOULD BE MOSTLY POSTFRONTAL AND DRY. THEN UNCERTAINTY CREEPS BACK INTO THE FORECAST WITH QUITE A BIT OF VARIABILITY TO TIMING AND PLACEMENT OF SURFACE FEATURES OVER THE EASTERN US BY FRIDAY. FROM A PROBABILISTIC STANDPOINT...WILL PLACE THE HIGHEST THREAT OF PRECIPITATION IN FOR THE WEDNESDAY TIME PERIOD...WITH LOWER THREATS TUE...THU...AND FRI. CONFIDENCE IN GRADUALLY LOWERING TEMPERATURES IS HIGH HOWEVER. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... DIURNAL CUMULUS WITH BASES IN THE 3-4K FOOT RANGE WILL CONTINUE ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES THIS AFTERNOON. A FEW WIDELY SCATTERED SHOWERS AND STORMS WILL CONTINUE THROUGH EARLY EVENING ACROSS THE SOUTHWEST CORNER OF THE STATE NEAR KJHW. OTHERWISE FOR THE REST OF THE AREA MAINLY CLEAR SKIES AND VFR WILL PREVAIL THROUGH THE AFTERNOON AND EVENING. TONIGHT THE DIURNAL CUMULUS WILL DISSIPATE EARLY IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. LATEST MODEL GUIDANCE SUGGESTS A LOW STRATUS DECK WILL DEVELOP OVERNIGHT ACROSS CENTRAL PA AND SPREAD NORTHEAST INTO PORTIONS OF THE SOUTHERN TIER AND FINGER LAKES WITH AREAS OF MVFR/IFR CIGS DEVELOPING ACROSS THE HIGHER TERRAIN. RIVER VALLEY FOG WILL ALSO FORM ACROSS THE SOUTHERN TIER WITH AREAS OF IFR VSBY. ELSEWHERE SOME LIGHT BR MAY DEVELOP AGAIN TONIGHT WITH AREAS OF MVFR VSBY FROM 06Z-13Z. ON SATURDAY MOST OF THE LIGHT MORNING BR WILL BURN OFF BY 13-14Z. THE FOG AND STRATUS WILL LINGER A FEW HOURS LONGER ACROSS THE SOUTHERN TIER BUT SHOULD MIX OUT BY LATE MORNING. DIURNAL CUMULUS WILL DEVELOP ONCE AGAIN ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES. LATEST MODEL GUIDANCE SUPPORTS THE DEVELOPMENT OF WIDELY SCATTERED CONVECTION DURING THE AFTERNOON ALONG A LAKE ERIE LAKE BREEZE BOUNDARY FROM NEAR KJHW TO JUST SOUTH OF KBUF. OTHERWISE THE REST OF THE AREA WILL SEE MAINLY CLEAR SKIES AND VFR. OUTLOOK... SUNDAY AND MONDAY...VFR. LOCALIZED IFR IN OVERNIGHT/EARLY AM FOG. TUESDAY AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND STORMS. && .MARINE... MODERATE NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY CONDITIONS AND MARGINAL SMALL CRAFT ADVISORY CRITERIA ON LAKE ONTARIO THROUGH THIS EVENING BEFORE WINDS DIMINISH OVERNIGHT. HIGH PRESSURE WILL THEN TAKE UP RESIDENCE ALONG THE EAST COAST FOR THE HOLIDAY WEEKEND. THIS WILL PROVIDE LIGHT WINDS AND FLAT WAVE ACTION THROUGH THE ENTIRE LONG WEEKEND. THE FLAT LAKES AND WARM TEMPERATURES WILL PROVIDE EXCELLENT BOATING CONDITIONS...ALTHOUGH WINDS WILL BE ON THE LIGHT SIDE FOR SAILORS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LOZ042. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...ZAFF LONG TERM...ZAFF AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Sep 4, 4:38 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 438 AM EDT FRI SEP 4 2015 NYZ001>008-010>014-019>021-085-050915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 438 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 438 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:36 PM EDT | Special Weather Statement | BUF | Cattaraugus | 54 min |
| Sep 4, 4:30 PM EDT | Special Weather Statement | BUF | Chautauqua | 45 min |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.